Doctor insights on:
Can Too Much Vitamin D Cause Constipation
No: Hi. Nope, vitamin D doesn't do that. The average American diet does, however. Most people eat a low fiber diet, and constipation is a common side effect of the unhealthy American diet. Increase fiber in the diet (veggies and fruits) and use fiber laxatives, if needed. Drink plenty of fluids. It's no fun to be FOS! Good luck! ...Read more
Yes: Vitamin d has been reported to cause constipation. In your case, there is no blood test to determine if constipation is caused by vitamin d. It would be reasonable to stop the vitamin d for 1-2 weeks to see if the constipation resolves. If it does, you are likely confirming this as a side effect. ...Read more
I got a virus 2 years ago and ever some then my stomach has been bothering me with constipation, low vitamin d, malabsorption and depression. Cause?
Gastroenterologist: You need to be seen and fully evaluated by a GI doctor, and this will mean subjecting yourself to endoscopy and possible small bowel biopsy. This may or may not have anything to do with the viral infection you had, but there is no way to tell without a full assessment. Hope this helps. ...Read more
Been taking 1000 iu vitamin D every day for 1 month for low level of D. Feel better, however, it is causing alot of constipation. What can I do?
Vit. D supplements: ...commonly can cause constipation. It is more common when taking 1000 IU Per day. Since the supplement appears to have helped you, you may want to stick with that dosage for now, and try taking a fiber supplement, such as Metamucil, along with an increased amount of fluid. If this doesn't help, see your doctor for an alternative regimen or a change in the dosage of your vitamin D. Good luck! ...Read more
M female 25 years old. vitamin d 25. i eat capsules of vit d but they can't effect than injection under muscular . why is this? constipation problem.
Joint pain normal xray, constipation, not much sun, anaemia sudden shakes is it vitamin d deficiency?
Could be: Need to see endocrinologist for testing.Get a more detailed answer ›
Could my drug regimen of depakote, omeprazole, percocet, calcium, and vitamin d be causing constipation?
Constipation for 12 days. Only pooping small amounts. This started after taking Vitamin D. 1 dose of Miralax (polyethylene glycol) just producing small amounts. Any ideas?
Constipation: is often challenging to manage. Too much vitamin D may lead to high calcium, then constipation. Diet and lifestyle are the most important including increasing fluid/fiber intake and exercise. Fiber supplements may be needed and osmotic laxatives such as milk of magnesia or MiraLax (polyethylene glycol) can be taken according to directions. Beyond that, newer prescription meds may be helpful--Amitiza/Linzess. See Doc. ...Read more
What could be causing my breast fed 6 month old to be constipated? Could it be the vitamin d drops i've been giving him or something else?
Doubt the drops a pb: Changes in stooling are often related to changes in diet.Rice cereal & bananas are common constipating agents while juices often loosen stool. Constipation is often a misapplied term.If it is soft but not every day i don't consider it constipation. Rabbit pellets or harder i apply the term. ...Read more
- Talk to a doctor live online for free
- Can too much vitamin c cause constipation?
- Can too much vitamin d cause swelling?
- Can too much vitamin d cause a rash?
- Ask a doctor a question free online
- Can too much exercise cause a vitamin d deficiency?
- Can too much vitamin d cause bone tumors?
- Can too much vitamin d cause hair weight loss?
- Can too much vitamin d cause itchy skin?
- Talk to a pharmacologist online for free